MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. UNSPECIFIED SPINNING SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. UNSPECIFIED SPINNING SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number UNKNOWN
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date in december of 2024 involving an unspecified spinning spiros.The customer reported that, ¿taxol chemotherapy was hung on the primary intravenous (iv) set with a spinning spiros connection from the secondary tubing placed and made in the pharmacy.After the pump started at a rate of approximately 200 milliliters per hour the registered nurse (rn) walked away but after a few minutes came back to an alarming pump.The taxol was leaking from the spinning spiros connection.The secondary tubing was clamped and the pumped stopped.The spill of approximately 20 milliliters was cleaned per chemotherapy spill protocol by the charge rn.Medication did not touch patient or rn during leakage.The defective device was replaced and therapy resumed.No hole, cut, tears, loose connections, or any defects noted.The device has been discarded due to chemo contamination.The customer stated that "chemo set up (tubing and spiros) delivered from pharmacy- per pharmacy- they use the ref# cl 3011 30¿ 20 drop approx admin set w/ integrated chemolock drop chamber, sprios w/ red cap hanger.There was patient involvement but no adverse events.
 
Additional Manufacturer Narrative
The device has been discarded.The investigation is pending.
 
Additional Manufacturer Narrative
The complaint could not be confirmed by investigation.No product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a cause cannot be determined.Lot history review could not be reviewed due to the unknown lot number.

Brand Name
UNSPECIFIED SPINNING SPIROS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21433799
Report Number9617594-2025-00329
Device Sequence Number4528590
Product Code ONB
UDI-Device Identifier00840619033903
UDI-Public00840619033903
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICU MED LIST #CL 3011 (30¿ 20 DROP APPROX ADMIN); TAXOL, MFR UNK; UNSPECIFIED PUMP, MFR UNK
Patient SexUnknown